Integrative Design Workshop | Wednesday, 13 February 2019
Last Updated on 2019.02.11 by Slee
13:30 - 17:30 pm | MM 303 (starting location
The purpose of this event is to conduct a project kick-off workshop of an Integrative Design Process (IDP) - not to explain or describe it, but to model it. Professionals from relevant fields have been invited to take part as the owner, the architect, the engineer, and the construction manager. Each group will have 10-12 students who will take part as the staff for the project. For the workshop, we want the professionals to take on the project as if it is theirs and demonstrate how they would contribute to the kick-off planning and what they would ask of the others around the table. By the end of the workshop, each team should come up with a set of agreed-upon design strategies that would guide the project team in schematic design. This is not intended to be a discussion of IDP, but rather an experience of it, even if only briefly. It is also not a jury or review of the student projects, though their work will be pinned up for your use (some may want to refer to it to illustrate a point). The students need to be engaged as if they are helping to staff the project. Discussions should focus on the building envelope, passive building systems, active building systems and their integration into the building's spatial organization, and the architectural implications of a high-performance design agenda.
- 13:30 Convene in MM303
- 13:35 Introductions (5 min)
Part I: Goal Setting
Groups assemble by studio in our reserved spaces - Badjatia (MM303), Cochran (MM203), Danes (MM409), Fitzgerald ( MM321) & Huber (MM405). The groups will be joined by guests from each discipline.
- 13:45 Develop project sustainability goals (45 min)
- 14:30 Prioritize project sustainability goals (30 min)
- 15:00 Break for Pre-Valentine's Day Cupcakes & Coffee
Part II: Integrative Design
- 15:15 Guests lead integrative design discussions developing design strategies in view of sustainability goals (45 min)
- 16:00 Guests lead evaluation process comparing and prioritizing design strategies (30 min)
Part III: Concluding observations and lessons learned as entire studio in MM303
- 16:45 Whole group discussion by student reps from each studio (5~9 minutes per group = 45 min maximum).
- 17:30 Adjourn